MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM3020OS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Tissue Damage (2104); No Code Available (3191)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, following an open paracolostomy hernia, the patient had to return to the hospital due to enterocutaneous fistula.This resulted to tissue damage and unanticipated tissue loss.Re-operation, fistula treatment and ileostomy were made to compete the case.The patient still hospitalized.
 
Additional Manufacturer Narrative
H3 evaluation summary: a review of the device history record has been performed and no failure that may relate to the reported conditions have been noted.Especially the record related to the sterilization was found within specifications.The visual examination of the 2 provided pictures show: a fistula on the abdominal wall with an abscess.The skin was red and seems irritated around the fistula.A portion of mesh was visible at the fistula location.This mesh did not have the same textile.The reported condition was confirmed.Additionally, a review of the routine product bioburden and endotoxin monitoring results from (b)(6) 2015 until (b)(6) 2016 has been performed.This review confirmed that the bioburden and endotoxin results were within specifications limits for the concerned period.It should be noted that the mesh was placed in an open approach.The mesh was implanted the (b)(6) 2017.The patient was admitted for complications on (b)(6) 2020 and the complications were enterocutaneous fistula.The reported infection, hematoma and fistula are known potential complications of this type of surgery; this is a procedural related complication that is not normally attributed to any product/process deficiencies.The product ifu which accompanies each device states in chapter ¿possible complications¿ that ¿ the possible complications associated with the use of symbotex¿ composite mesh are those typically associated with surgically implantable mesh: seroma, hematoma, recurrence, adhesions, fistula formation, infection, inflammation, chronic pain, and/or allergic reactions to the components of the product.Potential events associated with state of the art mesh with similar indication may include: organ injury (including bowel and visceral injury), trocar-site herniation, bowel obstruction and urinary retention (related with the use of anesthetics).¿ based on our investigation and a complaint history review, the manufacture of the device is not suspected.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.The root cause could not be determined.If additional information is obtained, or the sample is returned, we will re-open this investigation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key9786042
Report Number9615742-2020-00545
Device Sequence Number714451
Product Code FTL
UDI-Device Identifier10884521190535
UDI-Public10884521190535
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberSYM3020OS
Device Catalogue NumberSYM3020OS
Device Lot NumberPPJ1026X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient Weight116